Strategy-Proof Probabilistic Decision Schemes for One-Dimensional Single-Peaked Preferences

L.H. Ehlers, H.J.M. Peters, A.J.A. Storcken

Research output: Contribution to journalArticleAcademicpeer-review

20 Citations (Scopus)

Abstract

Collective decision problems are considered with a finite number of agents who have single-peaked preferences oil the real line. A probabilistic decision scheme assigns a probability distribution over the real line to every profile of reported preferences. The main result of the paper is a characterisation of the class of unanimous and strategy-proof probabilistic schemes with the aid of fixed probability distributions that play a role similar to that of the phantom voters in H. Moulin (Public Choice 35 (1980), 437-455). Thereby. the work of Moulin (1980) is extended to the probabilistic framework. Journal of Economic Literature Classification Numbers: D71, D81.
Original languageEnglish
Pages (from-to)408-434
JournalJournal of Economic Theory
Volume105
DOIs
Publication statusPublished - 1 Jan 2002

Cite this